Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Apr 16, 2018, 4:05 AM CDT for 5 counties in Texas. It took effect at Apr 16, 2018, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 4:05 AM CDT (09:05 UTC)
- In effect from
- Apr 16, 2018, 1:00 PM CDT
- Expired
- Apr 16, 2018, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1792 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955 WWUS84 KBRO 160905 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 405 AM CDT Mon Apr 16 2018 ...Erratic Fire Behavior and Rapid Spread of Wildfire Possible Today... .The combination of dry to very dry air, gusty southeast winds, and dry to critically dry fuels such as grasses and small brush will result in the potential for rapid spread of any wildfires that start this afternoon across areas mainly along and west of U.S. 281/Interstate Highway 69C. TXZ248>250-252-253-161715- /O.UPG.KBRO.FW.A.0004.180416T1800Z-180417T0100Z/ /O.NEW.KBRO.FW.W.0005.180416T1800Z-180417T0100Z/ /O.NEW.KBRO.FW.A.0005.180417T1800Z-180418T0100Z/ Zapata-Jim Hogg-Brooks-Starr-Hidalgo- 405 AM CDT Mon Apr 16 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR THE COMBINATION OF GUSTY WINDS, LOW HUMIDITY, AND DRY TO CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 248, 249, 250, 252, AND 253... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE COMBINATION OF GUSTY WINDS, LOW HUMIDITY, AND DRY TO CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 248, 249, 250, 252, AND 253... The National Weather Service in Brownsville has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Tuesday afternoon through Tuesday evening. The Fire Weather Watch for today is no longer in effect. * AFFECTED AREA...Fire weather zones 248, 249, 250, 252, and 253. * WIND...20 mph with higher gusts. * HUMIDITY...15 to 25 percent. * THUNDERSTORMS...None. * HIGHEST THREAT...is located west of U.S. 281/Interstate 69C. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended Today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. A fire weather watch means that critical fire weather conditions are forecast to occur. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or more...and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
334 WWUS84 KBRO 161755 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 1255 PM CDT Mon Apr 16 2018 ...Erratic Fire Behavior and Rapid Spread of Wildfire Possible Today... .The combination of dry to very dry air, gusty southeast winds, and dry to critically dry fuels such as grasses and small brush will result in the potential for rapid spread of any wildfires that start this afternoon across areas mainly along and west of U.S. 281/Interstate Highway 69C. TXZ248>250-252-253-170200- /O.CON.KBRO.FW.W.0005.180416T1800Z-180417T0100Z/ /O.CON.KBRO.FW.A.0005.180417T1800Z-180418T0100Z/ Zapata-Jim Hogg-Brooks-Starr-Hidalgo- 1255 PM CDT Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE COMBINATION OF GUSTY WINDS, LOW HUMIDITY, AND DRY TO CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 248, 249, 250, 252, AND 253... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE COMBINATION OF GUSTY WINDS, LOW HUMIDITY, AND DRY TO CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 248, 249, 250, 252, AND 253... The National Weather Service in Brownsville has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Tuesday afternoon through Tuesday evening. * AFFECTED AREA...Fire weather zones 248, 249, 250, 252, and 253. * WIND...20 mph with higher gusts. * HUMIDITY...15 to 25 percent. * THUNDERSTORMS...None. * HIGHEST THREAT...is located west of U.S. 281/Interstate 69C. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended Today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. A fire weather watch means that critical fire weather conditions are forecast to occur. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or more...and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. Listen for later forecasts and possible Red Flag Warnings. && $$ Castillo
441 WWUS84 KBRO 170121 AAA RFWBRO URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 821 PM CDT Mon Apr 16 2018 ...Erratic Fire Behavior and Rapid Spread of Wildfire Possible Tuesday... .The combination of dry to very dry air, gusty southeast winds, and dry to critically dry fuels such as grasses and small brush will result in the potential for rapid spread of any wildfires that start Tuesday afternoon and evening across areas mainly along and west of U.S. 281/Interstate Highway 69C. TXZ248>250-252-253-170930- /O.EXP.KBRO.FW.W.0005.000000T0000Z-180417T0100Z/ /O.CON.KBRO.FW.A.0005.180417T1800Z-180418T0100Z/ Zapata-Jim Hogg-Brooks-Starr-Hidalgo- 821 PM CDT Mon Apr 16 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE COMBINATION OF GUSTY WINDS, LOW HUMIDITY, AND DRY TO CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 248, 249, 250, 252, AND 253... ...RED FLAG WARNING HAS EXPIRED FOR THE COMBINATION OF GUSTY WINDS, LOW HUMIDITY, AND DRY TO CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 248, 249, 250, 252, AND 253... * AFFECTED AREA...Fire weather zones 248, 249, 250, 252, and 253. * WIND...20 to 25 mph with higher gusts. * HUMIDITY...25 to 35 percent. * THUNDERSTORMS...None. * HIGHEST THREAT...is located west of U.S. 281/Interstate 69C. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended Today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or more...and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 12:27 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 16, 12:27 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1227 AM CDT Mon Apr 16 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Light southeast winds and clear skies prevail across
deep south Texas early this morning.
Surface high pressure across the western Gulf of Mexico will move
slowly eastward through the period. Light winds expected overnight
with breezy conditions developing across the region later this
morning into the afternoon as the pressure gradient increases.
Winds will gradually weaken to around 15 knots after sunset this
evening. VFR conditions expected over the upcoming 24 hours.
&&
.PREV DISCUSSION... /issued 714 PM CDT Sun Apr 15 2018/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...The afternoon sea breeze is heading inland moving
towards the MFE area which will allow for light E-SE to prevail
this evening. The 00z BRO sounding is very dry with a PWAT of 0.42
inches. So don't expect any significant cld cover over the next 24
hours. The PGF will be strengthening across the central Midwest
as a deep 500 mb trough axis digs into the Rockies. This will
produce stronger SE surface winds during the latter half of the
upcoming TAF period. VFR conditions expected over the upcoming 24
hours.
PREV DISCUSSION... /issued 233 PM CDT Sun Apr 15 2018/
SHORT TERM (Tonight through Monday Night): 500mb ridge across the
western United States this afternoon will move eastward across the
central U.S. Monday. At the surface...surface high pressure across
the western Gulf of Mexico will move slowly eastward tonight through
Monday night. An onshore flow will return late tonight into early
Mon morning. Breezy conditions will develop across the Rio Grande
valley Mon afternoon as the pressure gradient increases across the
lower Texas coast. Low to mid level moisture will remain low across
the CWA tonight through Mon night so not much in the way of cloud
cover is expected through the period. Expect lows tonight in the 50s
across most of deep south TX tonight as clear skies and light winds
allow radiational cooling. Temperatures will reach the lower to
middle 80s across most of the RGV Mon afternoon and with dewpoints
in the 40s and 50s...provide breezy and dry conditions tomorrow
afternoon. Winds are expected to diminish slightly Mon night as
mixing diminishes with loss of diurnal heating but breezy conditions
will continue across the area through Mon night.
LONG TERM (Tuesday through Sunday): Mid level ridge axis over the
central United States Tuesday will move east by midweek as an 500 mb
trough lifts over the northwest United States. Surface high pressure
across the Gulf of Mexico will interact with low pressure on the lee
side of the Rockies. The tight pressure gradient will support breezy
to windy conditions across eastern portions of the CWA on Tuesday. A
Wind Advisory may be needed for the coastal counties on Tuesday.
Erratic wildfire behavior is possible Tuesday afternoon due to the
combination of gusty southeast winds, dry fuels, warm temperatures,
and low to moderate humidity.
A weak cold front across central Texas on Wednesday is expected to
move south into south Texas and stall Wednesday night into Thursday.
The next mid level ridge moves overhead Thursday. The pressure
gradient will weaken across the region, resulting in weaker onshore
winds. The frontal boundary should move northward as a warm front
Thursday night and Friday. The combination of low level moisture and
the surface front in the vicinity should support a few showers
Thursday and Friday. Another shortwave trough will dig across the
Pacific Northwest Thursday, and the resulting High Plains storm
system that deepens into Thursday night will bring breezy conditions
across deep south Texas on Friday. The next weak cold front
approaches and moves through the region late Saturday into early
Sunday. Isolated to scattered showers and thunderstorms are
expected to develop with the front.
MARINE (Tonight through Monday night)...Seas were near 3 feet
with north winds near 10 knots at buoy020 early this afternoon.
Light northerly winds will veer to the east and southeast tonight
and increase slightly with surface high pressure across the
northwest Gulf of Mexico. The pressure gradient will increase
across the lower Texas coast Monday as low pressure develops
across northwest TX Mon afternoon. Light to moderate southeast
winds will increase to moderate to fairly strong Mon afternoon.
Will likely see SCEC conditions across the Laguna Madre and
possibly offshore Monday. Winds will increase offshore Mon night
and small craft advisories will be needed for the offshore waters.
SCEC conditions will continue across the Laguna Madre Mon night.
Tuesday through Thursday night: High pressure over the Gulf
interacting with lower pressure across the Plains will support a
tight pressure gradient through midweek. Low end small craft
advisory conditions will be possible Tuesday through Wednesday due
to moderate to strong south winds and elevated seas. A weak front
will approach the area on Wednesday allowing winds to decrease
Wednesday night into Thursday. Another low pressure system will
develop across the Plains Thursday night, increasing southeast winds
and building seas.
FIRE WEATHER (Monday)...Surface high pressure across the
northwest Gulf of Mexico coast Monday and low pressure across
northwest Texas will provide a strong pressure gradient across the
lower TX coast Mon afternoon. Temperatures will be in the middle
to upper 80s across the Rio Grande valley Mon afternoon with
dewpoints in the 50s across the lower RGV and in the 40s in the
upper RGV. This will result in erratic wildfire behavior across
most of the CWA Mon afternoon with 20ft winds in the 15 to 20
knots range and gusts to near 25 knots and relative humidity
values less than 30 percent across deep south TX except across the
coastal sections. Will continue Fire Weather Watch for Monday and
the watch will likely be upgraded to a Red Flag warning for
Monday afternoon.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from this afternoon through this evening for
TXZ248>250-252-253.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
63Hazardous weather outlook, Apr 15, 3:50 PM CDT, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 350 PM CDT Sun Apr 15 2018 TXZ251-254>257-161100- Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- 350 PM CDT Sun Apr 15 2018 This Hazardous Weather Outlook is for the Lower Texas coastal counties. .DAY ONE...Tonight Late afternoon easterly winds may create erratic wildfire behavior for any fire that starts. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday and Tuesday: Erratic wildfire behavior is possible each afternoon due to the combination of gusty southeast winds, dry fuels, warm temperatures, and low to moderate humidity. An elevated threat for rip and longshore currents will develop Monday evening and continue through Wednesday. After a brief lull Thursday, elevated threat for rip and longshore currents will redevelop Friday and continue through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ248>250-252-253-161100- Zapata-Jim Hogg-Brooks-Starr-Hidalgo- 350 PM CDT Sun Apr 15 2018 This Hazardous Weather Outlook is for the mid and upper Rio Grande Valley through the Rio Grande Plains and South Texas Brush Country. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday and Tuesday: A Fire Weather Watch is in effect Monday afternoon for the potential for rapid spread and growth of any wildfires that start. The combination of strong winds, dry fuels, and low humidity Tuesday afternoon will bring another threat for wildfire growth. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-161100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado-Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX-Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-Coastal waters from Port Mansfield to the Rio Grande out 20 nm-Coastal waters from Baffin Bay to Port Mansfield out 20 nm-Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm-Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 350 PM CDT Sun Apr 15 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday: Southeast winds may approach 20 knots on Laguna Madre during the afternoon. Monday night through Wednesday: South to southeast winds 20 knots or higher will make boating difficult for small craft across all or portions of the Gulf and Laguna Madre. Seas may build to 7 feet or higher over the Gulf Tuesday night into Wednesday. Friday through Saturday: South to southeast winds 20 knots or higher are expected to redevelop across most of the Gulf and Laguna Madre, and seas may build to hazardous levels...7 feet or higher...across the Gulf Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Speece
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:05 AM CDT | Fire Weather Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 25 hr |
| Apr 16, 3:57 PM CDT | Small Craft Advisory | BRO | 42 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.